Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Sudden onset of lump on forehead. Had taken cold medicines. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5790 Questions
I woke up overnight to go to the bathroom. I saw in the mirror a flat lump under the skin on my forehead. I did not bump my head, and this lump was definitely not there last night. I have had a cold for the last few days but otherwise am healthy.
Posted Sat, 8 Jun 2013 in Medicines and Side Effects
Answered by Dr. Rahul Kumar 22 minutes later
Thanks for the query.
I would like to know whether you took any medication for cold,
Also whether you have any pain or itch in that lump.
This lump can be a drug reaction.
Waiting for your response

Thank you
Above answer was peer-reviewed by
Follow-up: Sudden onset of lump on forehead. Had taken cold medicines. Cause? 33 hours later

There is no pain or itch from or around the lump. I took some cold medicine the previous day -- two doses, 6 hours apart: 200mg ibuprofen, 30mg pseudoephedrine XXXXXXX both of which I have taken before without this effect.

The lump is still present but not as pronounced. I have taken the same cold medicine yesterday and earlier today, with the last dose being about 5 hours ago.

Thank you.
Answered by Dr. Rahul Kumar 53 minutes later
Thanks for the follow up.
I am happy to know that the lump is decreasing.
If there is no known cause, it can be only two thing.
1. Insect bite.
2. Fixed drug eruption.
As there is no pain or itch. Fixed drug eruption is more likely.
There are some drug eruptions called as idiosyncratic reaction.
These are highly unpredicatable and can occur even if you had no reaction to that drug earlier.
Also it might not progress even on continued use of drug as possible in your case.
Ibuprofen is an important culprit in such cases.
I would advice you to stop it.
You can take some other substitute like acitaminophen.
Let me know if I need to clarify further.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor